Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 20, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 25, 2011, 1:17 AM CST for 5 counties in Alabama. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 25, 2011, 1:17 AM CST (07:17 UTC)
- Expired
- Feb 25, 2011, 2:00 AM CST
- In force
- 43 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Calhoun County, AL, Clay County, AL, Cleburne County, AL, Randolph County, AL, Talladega County, AL
The radar
The Atlanta radar (KFFC), 90 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 1:22 AM CST | TSTM WND DMG | Mount Cheaha, AL | TREE DOWN ACROSS CHEAHA ROAD |
| Feb 25, 1:25 AM CST | TSTM WND DMG | 1 Sse Heflin, AL | SEVERAL TREES DOWN ALONG PERRYMAN BRIDGE RD AND EVANS BRIDGE RD BETWEEN HEFLIN AND INTERSTATE 20 |
| Feb 25, 1:31 AM CST | TSTM WND DMG | 5 Sse Roselle, AL | TREES DOWN NEAR COUNTY ROAD 7. |
| Feb 25, 1:35 AM CST | TSTM WND DMG | N Barfield, AL | TREES DOWN ON AND NEAR HIGHWAY 49 NORTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 8:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
318 WUUS54 KBMX 250717 SVRBMX ALC015-027-029-111-121-250800- /O.NEW.KBMX.SV.W.0020.110225T0717Z-110225T0800Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 117 AM CST FRI FEB 25 2011 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL CALHOUN COUNTY IN EAST CENTRAL ALABAMA... CLAY COUNTY IN EAST CENTRAL ALABAMA... CLEBURNE COUNTY IN EAST CENTRAL ALABAMA... RANDOLPH COUNTY IN EAST CENTRAL ALABAMA... SOUTHEASTERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA... * UNTIL 200 AM CST * AT 116 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF CEDARTOWN TO STRICKLAND CROSSROADS...AND MOVING EAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... ASHLAND...LINEVILLE...WEDOWEE...ROANOKE...FRUITHURST...MUSCADINE... ABERNATHY AND BARFIELD. THIS INCLUDES... INTERSTATE 20 EXIT NUMBERS 188 THROUGH 210... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR NORTHEASTERN ALABAMA. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3312 8523 3311 8643 3392 8539 3391 8538 TIME...MOT...LOC 0716Z 271DEG 45KT 3394 8524 3311 8628 $$ 27
1 follow-up statement
512 WWUS54 KBMX 250731 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 131 AM CST FRI FEB 25 2011 ALC015-027-029-111-121-250800- /O.CON.KBMX.SV.W.0020.000000T0000Z-110225T0800Z/ CLAY AL-RANDOLPH AL-TALLADEGA AL-CLEBURNE AL-CALHOUN AL- 131 AM CST FRI FEB 25 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CALHOUN...CLEBURNE...SOUTHEASTERN TALLADEGA...RANDOLPH AND CLAY COUNTIES UNTIL 200 AM CST... AT 126 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF ROCKMART TO PARKDALE...MOVING EAST AT 50 MPH. LOCATIONS IMPACTED INCLUDE... LINEVILLE...WEDOWEE...ROANOKE...BARFIELD...FOSTERS CROSS ROADS... MORRISON CROSS ROADS...RANBURNE...MALONE...CORINTH AND WADLEY. THIS INCLUDES... INTERSTATE 20 EXIT NUMBERS 199 THROUGH 210... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3388 8538 3391 8538 3312 8523 3311 8636 TIME...MOT...LOC 0731Z 271DEG 45KT 3393 8501 3311 8606 $$ 27
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 11:43 PM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Feb 24, 11:43 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1143 PM CST THU FEB 24 2011 .UPDATE...06Z AVIATION. && .DISCUSSION... FORECAST UPDATED TO INCREASE SURFACE WINDS/WIND GUSTS AND TO ADD SEVERE THUNDERSTORM WORDING TO THE ZONES. WITH THE LINE OF THUNDERSTORMS ONLY A COUPLE OF HOURS AWAY...AND THE 00Z UPPER AIR RUNS COMPLETE...WANTED TO TAKE A LOOK AT THE LATEST MESOSCALE FEATURES THAT ARE...OR ARE NOT...DEVELOPING ACROSS CENTRAL ALABAMA. AS WE HAVE TALKED ABOUT FOR THE LAST COUPLE OF DAYS...SHEAR IS LIKELY NOT GOING TO BE A PROBLEM. ALREADY WE ARE SEEING AN INCREASE IN THE 0-6KM BULK SHEAR PROFILES TO 55-70KTS FOR POINTS ALONG AND NORTH OF INTERSTATE 20. WITH SURFACE DEW POINTS IN THE UPPER 50S TO RIGHT AROUND 60 FOR EVERYONE...THOSE SHEAR BULK SHEAR PROFILES SHOULD BE ENOUGH TO SUSTAIN SOLID UPDRAFTS TO KEEP THUNDERSTORM DEVELOPMENT GOING THROUGH THE EVENING HOURS. THERMODYNAMICALLY...ONE OF THE OTHER FACTORS THAT WILL HELP CONTINUE DEVELOPMENT AND GET US CLOSER TO EXPERIENCE SEVERE WIND GUSTS AS THIS LINE MOVES THROUGH THE AREA IS THE INCREASE IN MID-LEVEL LAPSE RATES OVER THE LAST 3-6 HOURS ACROSS NORTHWEST PORTIONS OF THE STATE. BUT AS SEVERE WEATHER GOES...WE TRY TO LOOK FOR THE FACTORS THAT COULD LIMIT POTENTIAL SEVERE WEATHER AS WELL...AND THERE ARE A COUPLE. ONE OF THE BIGGEST LIMITING FACTORS IS SEEN IN UPPER AIR SOUNDINGS AROUND ALMOST ALL OF THE SOUTHEAST THIS EVENING. A FAIRLY DECENT TEMPERATURE INVERSION STARTING AT 700MB COULD HAMPER ANY STRONG UPDRAFTS THAT ARE INITIATED. JAN AND BMX ARE SHOWING THE MOST PREVALENT ONES...AND THIS IS LIKELY WHY WE HAVE NOT SEEN ANY SIGNIFICANT WARM SECTOR DEVELOPMENT AHEAD OF THIS LINE OF THUNDERSTORMS THUS FAR. THAT BEING SAID...AFTER LOOKING OVER THE LAPS SOUNDINGS FROM 00Z...THEY ARE SHOWING THIS CAPPING INVERSION OVER ALABAMA AND NORTHEAST MISSISSIPPI...BUT FURTHER ANALYSIS SHOWS AN EVENTUAL EROSION OF THIS CAP JUST AHEAD OF THE CURRENT LINE OF THUNDERSTORMS. THIS TREND OF CAP EROSION WILL LIKELY CONTINUE AS THE MAIN LINE CLOSES IN ON CENTRAL ALABAMA...BUT THE QUESTION WILL ENOUGH OF THE CAP ERODE TO BE SIGNIFICANT IN THE WAY OF CONTINUED SIGNIFICANT THUNDERSTORM DEVELOPMENT. ALL OF THAT BEING SAID...WITH A 40-45KTS 850 JET ALREADY DEVELOPING AND A 115-125KT UPPER LEVEL JET ASSISTING IN LARGE SCALE ASCENT OVERHEAD...THE LACK OF SURFACE BASED INSTABILITY WILL LIKELY BE OVERCOME TO THE POINT OF ALLOWING UPDRAFTS TO BE SUSTAINED LONG ENOUGH FOR PORTIONS OF CENTRAL ALABAMA...ESPECIALLY POINTS ALONG AND NORTH OF INTERSTATE 59...TO EXPERIENCE SOME SEVERE WEATHER THIS EVENING. DAMAGING WIND GUSTS WITH THE SQUALL LINE AS IT MOVES THROUGH THE STATE WILL LIKELY BE THE MAIN THREAT. THERE WILL ALSO BE A VERY ISOLATED TORNADO THREAT AS THE LINE MOVES THROUGH...AS 0-1KM SRH VALUES REMAIN IN THE 350-500 M^2/S^2 RANGE. TIMING IS ALSO SOMETHING THAT IT LOOKS LIKE WE ARE GOING TO HAVE TO ADJUST SLIGHTLY AS THE LINE LOOKS TO BE RUNNING ABOUT 2 HOURS FASTER THAN THE MODELS HAD IT MOVING INTO CENTRAL ALABAMA. A 10 PM ARRIVAL INTO OUR NORTHWEST COUNTIES OF MARION AND LAMAR...WITH AN APPROXIMATE ARRIVAL TIME OF 1-2AM INTO THE GREATER BIRMINGHAM METRO AREA. && .AVIATION...06Z TAF DISCUSSION. A SQUALL LINE CONTINUES TO TRACK EWD ACROSS THE AREA...AND IS NOW PUSHING THRU TCL. EXPECT THE LINE TO REACH MGM/TOI BY 08Z-09Z. THIS TIMING IS A COUPLE HRS EARLIER THAN PREVIOUSLY EXPECTED SO SQUALL LINE ARRIVAL/DEPARTURE TIMES HAVE BEEN ADJUSTED ACCORDINGLY. THESE TIMES MAY HAVE TO UPDATED IF THE LINE SPEEDS UP OR SLOWS DOWN. CIGS WILL PREDOMINANTLY BE MVFR WITH VIS DROPPING TO IFR/LIFR AS THE LINE MOVES THRU. SOUTHERLY WINDS WILL CONTINUE TO GUST UPWARDS OF 30 KTS OUT AHEAD OF THE LINE...WITH GUSTS POSSIBLY UP TO 50 OR 60 KTS ALONG THE LEADING EDGE...BUT THOSE SHOULD BE BRIEF IN NATURE. WINDS WILL SHIFT TO THE NW BEHIND THE FRONT...AND MODELS SHOW MVFR CIGS PERSISTING FOR SEVERAL HRS IN THE WAKE OF THE BOUNDARY AS WELL. SKIES SHOULD BEGIN TO CLEAR FROM W TO E ON FRI. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF THE 2010/2011 WINTER SEASON. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 19 && .HYDROLOGY... THE WEATHER SYSTEM MOVING THROUGH TONIGHT SHOULD BE A FAIRLY QUICK HITTING ONE...WITH THE STRONGEST STORMS LASTING JUST A COUPLE HOURS AT MOST. DUE TO THE SPEED OF MOVEMENT...QPF APPEARS TO REMAIN WELL BELOW FLOOD GUIDANCE LEVELS. ALTHOUGH NORMAL POOR DRAINAGE AND QUICK RESPONSE LOCATIONS COULD SEE SOME HIGH WATER...NO WIDESPREAD FLOODING CONCERNS ARE EXPECTED IN CENTRAL ALABAMA AT THIS TIME. /61/ && .PREV DISCUSSION... /ISSUED 520 PM CST THU FEB 24 2011/ WELL...CONDITIONS ACROSS CENTRAL ALABAMA ARE CURRENTLY A BIT MORE MOIST THAN PREVIOUS COMPUTER MODELS HAD PREDICTED. SURFACE DEW POINTS IN THE WESTERN 2/3 OF THE AREA ARE WITHIN 2 DEGREES (EITHER SIDE) OF 60F...WHICH IS ANYWHERE FROM 7 TO 10 DEGREES HIGHER THAN THE 12Z MAVMOS HAD PREDICTED FOR THIS TIME FRAME. UPPER 50S TO LOWER 60S DEWPOINTS GO TO THE WEST ALL THE WAY BACK TO THE DRY LINE...WHICH IS CURRENTLY BETWEEN DFW AND TYLER TEXAS. THE DEEPENING SURFACE LOW PASSING TO OUR NORTH WILL CONTINUE TO PROVIDE SOUTH TO SOUTHWEST WINDS THIS EVENING...SO I WOULD EXPECT TEMPERATURES AND DEW POINTS TO NOT MAKE A LOT OF BIG MOVEMENTS UNTIL COLD FRONTAL PASSAGE OVERNIGHT. THAT MAKES THINGS POTENTIALLY MORE UNSTABLE DURING THE TIME THAT SURFACE AND MID LEVEL FORCING MAXES OUT. AS A RESULT...I'M NOW A BIT MORE CONCERNED WITH THE POTENTIAL FOR SEVERE STORMS IN OUR AREA LATER TONIGHT...AND MESOSCALE DEVELOPMENTS WILL NEED TO BE WATCHED CLOSELY DURING THE EVENING HOURS. ALL SIGNS CONTINUE TO POINT TO A SHORT REST PERIOD IN BETWEEN SYSTEMS FRIDAY NIGHT INTO SUNDAY MORNING. CURRENTLY HAVE FAIRLY HIGH CONFIDENCE THAT THERE WILL BE A SEVERE WEATHER/TORNADO THREAT SOME TIME BETWEEN LATE SUNDAY AND MONDAY EVENING...AS THE NEXT UPPER LEVEL SHORTWAVE TROUGH LIFTS NORTHEASTWARD ACROSS THE TN/OH VALLEYS AND DRAGS A SURFACE FRONT THROUGH THE SOUTHEASTERN STATES. THE UNCERTAINTY WITH THIS SYSTEM REMAINS WITH THE TIMING. ECMWF REMAINS THE SLOWEST...DELAYING THE FRONTAL PASSAGE UNTIL AROUND NOON MONDAY. GFS AND GEM ARE 6 TO 8 HOURS QUICKER...AND ALSO FARTHER NORTH WITH THE MOVEMENT OF THE PARENT SURFACE LOW. MY GUT TELLS ME TO GO WITH THE SLOWEST MODEL (LOCAL RULE OF THUMB STATES THAT THE SLOWEST MODEL IS USUALLY STILL TOO FAST)...WHICH WOULD BE THE ECMWF. BUT WITH THE OPERATIONAL GFS AND GEM...NOT TO MENTION ENSEMBLE SUPPORT...THERE IS JUST THAT LITTLE BIT OF UNCERTAINTY. HOPEFULLY THINGS WILL SHAKE OUT AND COME INTO BETTER AGREEMENT ON THE TIMING...SO THAT WE CAN THEN CONCENTRATE MORE ON THE MESOSCALE DETAILS THAT WOULD DETERMINE THE STRENGTH AND MODE OF THE THREAT. ONCE THAT SECOND SYSTEM GETS THROUGH HERE CONDITIONS APPEAR TO RETURN TO A ZONAL FLOW DOMINATED PATTERN...WITH DRY AND SEASONABLE WEATHER. /61/ && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL NOON CST FRIDAY FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...CALHOUN... CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...COOSA... DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...JEFFERSON... LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...MONTGOMERY... PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...TUSCALOOSA...WALKER... WINSTON. &&
Hazardous weather outlook, Feb 24, 8:10 PM CST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 810 PM CST THU FEB 24 2011 ALZ011>015-017>050-260210- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 810 PM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL ALABAMA BEGINNING AT 10 PM AND CONTINUING THROUGH THE OVERNIGHT HOURS. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE POSSIBLE NEAR AND NORTH OF A LINE FROM LIVINGSTON TO TUSCALOOSA TO BIRMINGHAM BETWEEN 10 PM AND 2 AM. THE THREAT WILL THEN SHIFT TO STRAIGHT LINE WINDS AND LARGE HAIL FOR AREAS GENERALLY NORTH OF A LINE FROM SELMA TO PRATTVILLE TO ROCKFORD TO HEFLIN. THIS ACTIVITY IS MAINLY EXPECTED BETWEEN 2 AM AND 5 AM. BREEZY CONDITIONS ARE ALSO EXPECTED THROUGH THE OVERNIGHT HOURS. SUSTAINED WINDS BETWEEN 10 AND 20 MPH WITH A FEW GUSTS TO 30 MPH ARE POSSIBLE. WINDS WILL BE STRONGEST JUST AHEAD OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WEAKENING AREA OF THUNDERSTORMS WILL BE ACROSS SOUTHEAST PORTIONS OF CENTRAL ALABAMA FRIDAY MORNING. ALTHOUGH A FEW STRONG WIND GUSTS ARE POSSIBLE...THE ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LIMITS. ANOTHER STORM SYSTEM IS EXPECTED TO AFFECT CENTRAL ALABAMA SUNDAY NIGHT INTO MONDAY. DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE ACROSS THE ENTIRE AREA. THERE IS THE POTENTIAL THAT THIS SYSTEM COULD BE STRONGER AND THUS HAVE A HIGHER THREAT OF SEVERE WEATHER THAN THE FIRST SYSTEM. TIMING DIFFERENCES LEAD TO LESSER CONFIDENCE AT THIS TIME. THIS SYSTEM WILL ALSO PRODUCE BREEZY CONDITIONS WITH GUSTS TO 30 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BECOME NECESSARY TONIGHT AND POSSIBLY AGAIN ON MONDAY. DUE TO THE ATMOSPHERIC SHEAR AVAILABLE...A TORNADO WATCH IS LIKELY FOR PARTS OF CENTRAL ALABAMA TONIGHT.
In the hours before
Local storm report, Feb 25, 12:57 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1257 AM CST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM FUNNEL CLOUD 5 WSW TENNALA 34.07N 85.75W
02/25/2011 CHEROKEE AL FIRE DEPT/RESCUE
&&
GOLDENLocal storm report, Feb 25, 1:01 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
101 AM CST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM TSTM WND DMG 1 N FULTONDALE 33.63N 86.80W
02/24/2011 JEFFERSON AL LAW ENFORCEMENT
TREE ON HOUSE ON PINNEY WOOD ROAD.
&&
GOLDENLocal storm report, Feb 25, 1:05 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
105 AM CST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM TSTM WND DMG 3 SW SAND ROCK 34.22N 85.80W
02/25/2011 CHEROKEE AL BROADCAST MEDIA
TREE DOWN BLOCKING COUNTY ROAD 70.
&&
GOLDENLocal storm report, Feb 25, 1:08 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
108 AM CST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM TSTM WND DMG 1 SSE SMITH DAM 33.92N 87.10W
02/24/2011 WALKER AL AMATEUR RADIO
TREES DOWN ON SMITH LAKE DAM ROAD NEAR AL 69.
&&
GOLDENLocal storm report, Feb 25, 1:12 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
112 AM CST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 AM TSTM WND DMG 3 N WATTSVILLE 33.73N 86.29W
02/25/2011 ST. CLAIR AL TRAINED SPOTTER
POWERLINES DOWN ON 231 AT RATTLESNAKE HILL.
&&
GOLDENLocal storm report, Feb 25, 1:15 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
115 AM CST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 AM TSTM WND GST ANNISTON 33.66N 85.81W
02/25/2011 M58 MPH CALHOUN AL ASOS
&&
GOLDENThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 9:35 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 40 min |
| Feb 24, 9:57 PM CST | Tornado Warning | BMX | Marion | 33 min |
| Feb 24, 10:04 PM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens | 41 min |
| Feb 24, 10:10 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 50 min |
| Feb 24, 10:30 PM CST | Tornado Warning | BMX | Fayette, Walker | 45 min |
| Feb 24, 10:41 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Greene, Jefferson, Lamar, Pickens, Tuscaloosa and 1 more | 49 min |
| Feb 24, 10:44 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Walker, Winston | 46 min |
| Feb 24, 11:16 PM CST | Tornado Warning | BMX | Blount, Walker | 44 min |
| Feb 24, 11:21 PM CST | Tornado Warning | BMX | Blount, Jefferson, Walker | 39 min |
| Feb 24, 11:24 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Jefferson, St. Clair, Shelby and 3 more | 66 min |
| Feb 24, 11:25 PM CST | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair, Walker | 50 min |
| Feb 24, 11:26 PM CST | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair | 49 min |
| Feb 24, 11:38 PM CST | Severe Thunderstorm Warning | BMX | Dallas, Greene, Hale, Marengo, Perry, Sumter | 67 min |
| Feb 25, 12:09 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah, St. Clair | 57 min |
| Feb 25, 12:12 AM CST | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Clay, Coosa, Shelby, Talladega | 63 min |
| Feb 25, 12:29 AM CST | Tornado Warning | BMX | Cherokee, Etowah | 46 min |
| Feb 25, 2:06 AM CST | Special Weather Statement | BMX | Bullock, Chambers, Elmore, Lee, Lowndes, Macon and 3 more | 39 min |
| Feb 25, 2:45 AM CST | Special Weather Statement | BMX | Barbour, Bullock, Lee, Macon, Russell | 45 min |
| Feb 25, 3:35 AM CST | Special Weather Statement | BMX | Barbour, Pike, Russell | 40 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.